Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 573, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 7, 2023, 6:18 PM EDT for Leon County, Florida; Grady County, Thomas County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2023, 6:18 PM EDT (22:18 UTC)
- Expired
- Sep 7, 2023, 6:48 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leon County, FL, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:10 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 7, 4:10 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 410 PM EDT Thu Sep 7 2023 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Friday) Issued at 407 PM EDT Thu Sep 7 2023 Another round of seasonably warm temperatures and scattered storms appear likely tomorrow. A few upper level perturbations are forecast to slide into our area throughout the near term from the northwest throughout the day tomorrow resulting in multiple rounds of showers and storms. At the surface, a diffuse cold front will continue to slowly sag down through the area from the NW providing ample lift, mostly confined to our southeasternmost tier of GA counties and most of our FL counties with the highest PoP's (40-60%) in our eastern Panhandle to Big Bend counties. Some reinvigoration should occur in the early morning hours with scattered thunderstorms possible. In the afternoon to evening hours, some stronger to possibly severe storms appear possible closer to the FL Big Bend. SBCAPE is forecast to reach 3000J/kg amidst a well mixed boundary layer, steepening 0- 3km lapse rates to around 8C/km which will in turn raise DCAPE values to around 1000-1200J/kg. Eff. shear around 20-30kts should also help these storms sustain themselves for an extended period of time. Strong to severe wind gusts appear appear possible with any storm that can mature, or if cell mergers occur. Lastly, the post-frontal environment in our SE AL counties may undergo some strong mixing as relatively dry air aloft makes its way to the surface. Dewpoints are currently forecast to drop to the low 60s, perhaps even as low as the upper 50s which will result in some extremely pleasant conditions in the afternoon hours. Tomorrow morning, low temperatures will hover around the upper 60s to low 70s with afternoon highs in the low 90s. && .SHORT TERM... (Friday night through Saturday night) Issued at 407 PM EDT Thu Sep 7 2023 Mid to upper-level troughing remains established across region with another vorticity lobe rotating through its base. Meanwhile, the attendant frontal boundary gets hung up over us, so unsettled weather is likely to continue for parts of the Tri-State area. The best chances for showers and thunderstorms are along the coast, offshore, and within the interstate corridors where the greatest moisture appears to reside. This slug of moisture gets tugged NE by the aforementioned vort lobe as midway this weekend, which should allow the axis of precipitation to shift from west to east. The increased cloud cover keeps daytime highs in the low 90s and heat indices below triple digits. Overnight lows range from the low 70s to upper 60s away from the coast. The Wiregrass Region is likely to feel the coolest during the AM hrs given lingering relatively drier air in place. && .LONG TERM... (Sunday through Wednesday) Issued at 407 PM EDT Thu Sep 7 2023 Dry air will continue to dominate the first half of next week, with dewpoints remaining low in the wake of Friday's cold front. As such, precipitation chances will stay below 30 percent areawide until next Thursday. While a pop-up seabreeze convection cannot be ruled out during this period, widespread showers or thunderstorms are not expected at this time. Temperatures will remain fairly consistent over the next week, with highs remaining in the low 90s and lows staying in the low 70s. Precipitation chances and cloud cover may increase at the very end of the period on next Thursday into next weekend, but it is still too early to determine exactly how much precipitation the region could see. && .AVIATION... (18Z TAFS) Issued at 407 PM EDT Thu Sep 7 2023 A diffuse cold front will slowly sag down into the area through SE AL this afternoon through evening, resulting in isolated storms across the area. Confidence has increased regarding timing since the previous update, though confidence regarding coverage remains somewhat uncertain. However, confidence regarding storms at KTLH, KABY, and KECP has increased with TSRA occurring around 20- 01Z. Additionally, there is increased confidence regarding redevelopment of storms at KTLH and KECP terminals around 09-11Z. Storms will subside across all terminals by 14Z tomorrow. && .MARINE... Issued at 407 PM EDT Thu Sep 7 2023 Generally favorable boating conditions will prevail over the next week, with light west-to-southwesterly winds occurring throughout the entire period. The only marine concerns are thunderstorms capable of gusty winds, lightning, and potential waterspouts. A front dropping into the waters increases thunderstorm chances into the weekend. && .FIRE WEATHER... Issued at 407 PM EDT Thu Sep 7 2023 On Friday afternoon and on Sunday afternoon, high dispersion values are forecast in the Wiregrass region. Minimum RH values approach critical thresholds tomorrow across the Wiregrass where a strong post-frontal moisture gradient is likely to reside. Humidity gradually decreases through this weekend. Precipitation chances will generally decrease over the next three days, with the highest chances for a wetting rain on Friday and Saturday afternoon along and southeast of the I-10 and I-75 corridors. Prevailing southwest transport winds will occur over the region through the next three days. && .HYDROLOGY... Issued at 407 PM EDT Thu Sep 7 2023 Flooding concerns are minimal over the next several days. The best chances for any meaningful rainfall is the rest of today and tomorrow from an approaching frontal boundary. Drier weather looks to prevail beyond this weekend. In terms of rivers, Aucilla Lamont (US 27) is forecast to drop below action stage late Saturday or early Sunday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 91 71 90 / 50 60 30 40 Panama City 75 89 74 89 / 50 40 20 20 Dothan 69 91 68 91 / 30 20 0 20 Albany 69 91 69 91 / 50 30 10 30 Valdosta 69 89 69 90 / 50 50 20 50 Cross City 71 90 70 91 / 40 50 40 60 Apalachicola 74 87 76 87 / 60 50 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Worster SHORT TERM...IG3 LONG TERM....RMS AVIATION...Worster MARINE...RMS FIRE WEATHER...RMS HYDROLOGY...IG3
In the hours before
Special weather statement, Sep 7, 4:51 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Thu Sep 7 2023
FLZ017-018-027-072130-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
451 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES THROUGH 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A and M,
Cody, Gaither Community Center, Tallahassee Memorial Hosp, Walker
Ford Community Center, South City, Eight Mile Pond, Governors Square
Mall, Natural Bridge, Midtown, Apalachee Ridge Estates, Levy Park,
Indian Head Acres, Chaires Crossroads, Baum, Bragg Stadium, and All
Saints District.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3034 8434 3052 8427 3052 8413 3047 8393
3035 8394 3024 8403 3028 8425
TIME...MOT...LOC 2050Z 285DEG 14KT 3042 8422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 5:17 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Thu Sep 7 2023
FLZ018-019-028-072200-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
517 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...NORTH
CENTRAL TAYLOR AND SOUTHWESTERN MADISON COUNTIES THROUGH 600 PM
EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving south at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monticello, Alma, Iddo, Festus, Lamont, Aucilla, Capps, Lois, Eridu,
Nash, Thomas City, Drifton, Casa Blanco, Jarrott, Waukeenah,
Montivilla, Sirmans, and Lake Miccosukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3024 8377 3025 8393 3042 8401 3052 8402
3052 8398 3055 8399 3055 8398 3056 8399
3059 8400 3064 8394 3064 8380 3052 8371
3033 8365
TIME...MOT...LOC 2117Z 342DEG 21KT 3053 8390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 5:34 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Thu Sep 7 2023
FLZ017-018-072215-
Inland Jefferson FL-Leon FL-
534 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES THROUGH 615 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A and M,
Doak Campbell Stadium, Ralford Greenway, Cody, Miccosukee Road
Greenway, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Walker Ford Community Center, South City, Eight Mile Pond,
Griffin Heights, Killearn Estates, Chaires, Lake Ella, Callen
Neighborhood, and State Capital Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 8425 3030 8425 3030 8427 3032 8432
3045 8434 3052 8422 3050 8403 3041 8404
3029 8402 3028 8412 3028 8421
TIME...MOT...LOC 2134Z 312DEG 5KT 3041 8423
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 5:42 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
542 PM EDT Thu Sep 7 2023
GAZ145-156>158-072230-
Decatur GA-Mitchell GA-Grady GA-Thomas GA-
542 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DECATUR...GRADY...
SOUTH CENTRAL MITCHELL AND NORTHWESTERN THOMAS COUNTIES THROUGH 630
PM EDT...
At 542 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Whigham, or 9 miles northwest of Cairo, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cairo, Ochlocknee, Whigham, Akridge, Grady Co A/p, Capel, Elpino,
Harrells Still, Princes Still, Peoples Still, Spence, Dawesville,
Quality, Pine Park, and Pasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8442 3109 8438 3113 8426 3107 8410
3095 8394 3082 8407 3073 8424 3087 8438
TIME...MOT...LOC 2142Z 315DEG 12KT 3100 8428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 5:49 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM CDT Thu Sep 7 2023
FLZ007-008-108-072245-
Central Walton FL-South Walton FL-North Walton FL-
449 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WALTON COUNTY
THROUGH 545 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eglin Air Force Base, or 11 miles west of De Funiak Springs, moving
south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, Freeport, New Home, Mossy Head, and Pond Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3079 8639 3081 8634 3054 8609 3053 8611
3049 8639
TIME...MOT...LOC 2149Z 341DEG 10KT 3068 8632
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERSpecial weather statement, Sep 7, 6:00 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Thu Sep 7 2023
FLZ016-017-GAZ156-157-072245-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
600 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GADSDEN...NORTH
CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES
THROUGH 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Bainbridge, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havana, Bainbridge, Attapulgus, Climax, Darsey, Concord, Jamieson,
Rocky Hill, Laingkat, Calvary, Reno, Fowlstown, Amsterdam,
Branchville, Nickleville, Hinson, and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3075 8462 3081 8465 3087 8463 3093 8452
3087 8438 3073 8424 3076 8418 3066 8421
3058 8436 3067 8454
TIME...MOT...LOC 2200Z 292DEG 24KT 3082 8448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:31 PM EDT | Special Weather Statement | TAE | Washington | 29 min |
| Sep 7, 4:08 PM EDT | Special Weather Statement | TAE | Leon | 52 min |
| Sep 7, 4:51 PM EDT | Special Weather Statement | TAE | Leon | 39 min |
| Sep 7, 5:17 PM EDT | Special Weather Statement | TAE | Jefferson | 43 min |
| Sep 7, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 51 min |
| Sep 7, 5:34 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Sep 7, 5:46 PM EDT | Areal Flood Advisory | TAE | Leon | 119 min |
| Sep 7, 5:49 PM EDT | Special Weather Statement | TAE | Walton | 56 min |
| Sep 7, 6:16 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 20 min |
| Sep 7, 6:54 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 51 min |
| Sep 7, 7:39 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 51 min |
| Sep 7, 2:43 PM EDT | Special Weather Statement | TAE | Lee | 47 min |
| Sep 7, 3:00 PM EDT | Special Weather Statement | TAE | Dougherty | 45 min |
| Sep 7, 3:05 PM EDT | Special Weather Statement | TAE | Turner | 40 min |
| Sep 7, 3:08 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell, Turner, Worth | 40 min |
| Sep 7, 3:25 PM EDT | Special Weather Statement | TAE | Mitchell | 35 min |
| Sep 7, 3:30 PM EDT | Areal Flood Advisory | TAE | Lee, Terrell | 3 hr |
| Sep 7, 3:33 PM EDT | Special Weather Statement | TAE | Grady | 42 min |
| Sep 7, 3:47 PM EDT | Special Weather Statement | TAE | Lee | 43 min |
| Sep 7, 3:52 PM EDT | Special Weather Statement | TAE | Dougherty | 38 min |
| Sep 7, 3:59 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Terrell | 46 min |
| Sep 7, 4:02 PM EDT | Special Weather Statement | TAE | Mitchell | 43 min |
| Sep 7, 4:17 PM EDT | Special Weather Statement | TAE | Thomas | 43 min |
| Sep 7, 4:17 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 43 min |
| Sep 7, 4:26 PM EDT | Special Weather Statement | TAE | Irwin | 49 min |
| Sep 7, 4:40 PM EDT | Special Weather Statement | TAE | Grady | 50 min |
| Sep 7, 5:42 PM EDT | Special Weather Statement | TAE | Grady | 48 min |
| Sep 7, 6:00 PM EDT | Special Weather Statement | TAE | Decatur | 45 min |
| Sep 7, 6:04 PM EDT | Areal Flood Advisory | TAE | Grady | 3 hr |
| Sep 7, 6:46 PM EDT | Special Weather Statement | TAE | Grady | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.